A wave propagation method for three-dimensional hyperbolic conservation laws

ResearchWorks/Manakin Repository

Search ResearchWorks


Advanced Search

Browse

My Account

Statistics

Related Information

A wave propagation method for three-dimensional hyperbolic conservation laws

Show simple item record

dc.contributor.author Langseth, Jan Olav
dc.contributor.author LeVeque, Randall J.
dc.date.accessioned 2005-10-04T16:45:13Z
dc.date.available 2005-10-04T16:45:13Z
dc.date.issued 2000-11-20
dc.identifier.citation Journal of Computational Physics Volume 165, Issue 1, pp. 126-166 en
dc.identifier.issn 0021-9991
dc.identifier.uri http://hdl.handle.net/1773/2117
dc.description.abstract A class of wave propagation algorithms for three-dimensional conservation laws and other hyperbolic systems is developed. These unsplit finite-volume methods are based on solving one-dimensional Riemann problems at the cell interfaces and applying flux-limiter functions to suppress oscillations arising from second-derivative terms. Waves emanating from the Riemann problem are further split by solving Riemann problems in the transverse directions to model cross-derivative terms. With proper upwinding, a method that is stable for Courant numbers up to 1 can be developed. The stability theory for three-dimensional algorithms is found to be more subtle than in two dimensions and is studied in detail. In particular we find that some methods which are unconditionally unstable when no limiter is applied are (apparently) stabilized by the limiter function and produce good looking results. Several computations using the Euler equations are presented including blast wave and complex shock/vorticity problems. These algorithms are implemented in the software, which is freely available. en
dc.description.sponsorship This work was supported by The Norwegian Research Council (NFR) through Program 101039/420 and by DOE Grant DE-FG03-96ER25292 and NSF Grants DMS-9505021 and DMS-9626645. en
dc.format.extent 1548215 bytes
dc.format.mimetype application/pdf
dc.language.iso en_US
dc.publisher Elsevier en
dc.subject finite-volume methods en
dc.subject high resolution en
dc.subject wave propagation en
dc.subject three dimensions en
dc.subject Euler equations en
dc.subject software en
dc.title A wave propagation method for three-dimensional hyperbolic conservation laws en
dc.type Preprint en


Files in this item

Files Size Format View
3d.pdf 1.476Mb PDF View/Open

This item appears in the following Collection(s)

Show simple item record